| Model Number |
PCB00 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
06/20/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The intraocular lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that after the second push, there was a little piece of plastic that was turned up at the end/tip of the cartridge.It is thought that the end of the cartridge was a little damaged.The doctor saw it under the microscope.There was no patient injury.There was no contact between the lens and the patients eye.The doctor took another lens and implanted it.No additional information was provided to abbott medical optics.
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 07/18/2017.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system, model pcb00, was returned at the manufacturing site for evaluation.The plunger was observed in advanced position and the cartridge correctly engaged into lower body of the pcb00 device.Visual inspection at 10x microscope magnification showed scarce residue of viscoelastic in the cartridge.The cartridge tip was observed deformed.The lens was observed stuck and torn at the cartridge tip.The customer's reported complaint was verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.